JOHN H. HOLLINGSWORTH, M.D.; DANIEL N. MOHLER, M.D., F.A.C.P.
This content is PDF only. Please click on the PDF icon to access.
A patient with rapidly advancing ecchymoses, gangrene of the skin, hemolytic anemia, and intravascular coagulation after reduction of a rectal prolapse is presented. The hematologic abnormalities returned to normal after large doses of corticosteroids were used, but extensive cutaneous gangrene proved fatal. Pathologic examination revealed no evidence of hyaline thrombi suggestive of thrombotic thrombocytopenic purpura, and the patient was thought to represent an unusually extensive case of purpura fulminans associated with microangiopathic hemolytic anemia.
HOLLINGSWORTH JH, MOHLER DN. Microangiopathic Hemolytic Anemia Caused by Purpura Fulminans. Ann Intern Med. 1968;68:1310–1314. doi: https://doi.org/10.7326/0003-4819-68-6-1310
Download citation file:
Published: Ann Intern Med. 1968;68(6):1310-1314.
Coagulopathies, Hematology/Oncology, Red Cell Disorders.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use